MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT21DN40NGA062S
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The product is irritating the patients trachea causing a cough each time it was put in.Once overnight, the next was for about 30 mins - 1hr.There was no harm to the patient.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual inspection was performed.Visual inspection identified that the transition from the distal cuff band to the shaft was not as gradual as feasibly possible, but was within normal expectations.Without a good sample (i.E., a device that does not cause irritation with the end user) to compare to the received complaint sample, the investigation could not identify the true root cause - only a hypothesis that the end user is sensitive to variation in the cuff band height and/or the cuff band transition to the shaft.If the end user concurs that hypothesis is correct, a revised template specifying minimal adhesive application to the cuff bands can be submitted and a note entered in the custom lab ordering system to alert the operators and inspectors of the end user's request.Since the investigation did not identify a manufacturing defect, no corrective actions are planned at this time.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.

Brand Name
BIVONA TUBES CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
1201 commerce street
minneapolis, MN 55442
MDR Report Key15195684
Report Number3012307300-2022-15108
Device Sequence Number20328063
Product Code JOH
UDI-Device Identifier15019517264784
UDI-Public15019517264784
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2026
Device Model NumberFT21DN40NGA062S
Device Catalogue NumberFT21DN40NGA062S
Device Lot NumberGA020756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Initial Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale